Gardasil, the which helps prevent cervical cancer, is the subject of several complaints from the young women who have received it. "It burns!" whines 18-year-old Lauren Fant, and according to the AP, the burning is worse than with other kinds of shots. "Some teens say it's uncomfortable driving with or sleeping on the injected arm for up to a day after getting the shot." Many teens are also fainting after receiving Gardasil, but it's unclear whether they're passing out from nerves or the fear of needles as opposed to the relative sting of the vaccine. As someone who has received two out of the three prescribed Gardasil shots so far, I think these girls need to suck it up! Sure, my arm ached for a day or two following the shot, but it's a shot! Did these nancy adolescents think that it would be like sunshine and lollies flowing out of that syringe?
These girls better get used to the sting anyway, since reports from last fall show that Gardasil might not be permanently effective, and some researchers are suggesting a vaccine booster after the ten year mark. As my mom would say: if you think Gardasil stings, try childbirth. There's never really any good comeback to that one.
Ouch! Cervical Cancer Shots Painful [Associated Press]